MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010217
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Purulent Discharge (1812); Unspecified Infection (1930); Seroma (2069); Injury (2348); Obstruction/Occlusion (2422)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The patient's attorney alleges subsequent surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Information is limited.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2016: the patient underwent surgery for implant of an unspecified bard/davol ventrio patch.The patient had subsequent surgical intervention due to the hernia mesh device(s).The patient is making a claim for an adverse patient outcome against the bard/davol ventrio patch.The attorney alleges patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol ventrio may have caused or contributed to the reported event.The cause of the patient postoperative complications cannot be determined at this time.The patient's attorney alleges subsequent surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2015) is considered to be a best estimate.Updated fields: a2, a4, b3, b4, b5, b6, b7, d4 (product catalog no., corporate lot no., expiry date, udi no.), d6b (date of explant), g1, g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2016: the patient underwent surgery for implant of an unspecified bard/davol ventrio patch.The patient had subsequent surgical intervention due to the hernia mesh device(s).The patient is making a claim for an adverse patient outcome against the bard/davol ventrio patch.The attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with incarcerated small bowels, 2 separate ventral hernias in the umbilical, supraumbilical and subxiphoid region thereby underwent laparoscopic repair with the implant of ventrio mesh.Per operative notes, ¿an incision was made in the supraumbilical midline through panniculus to the anterior fascia.Extensive adhesions were taken down.Hernia sacs were removed.A ventrio mesh was placed into the intraabdominal cavity and secure it with sutures.¿ (b)(6) 2017 - patient was diagnosed with small bowel obstruction, adhesions, abscess, infected mesh, seroma, purulent discharge thereby underwent laparoscopic repair with explant of ventrio mesh.Per operative notes, ¿a vertical midline incision was made through skin and subcutaneous tissue.Purulent fluid was encountered.There was chronic small bowel obstruction noted under the mesh, which was removed entirely.All adhesions, seroma, and abscess were drained and removed.Infected ventrio mesh was removed from intraabdominal wall and secure it with sutures.The defect was closed with sutures.¿ (b)(6) 2017 to (b)(6) 2018 - patient was diagnosed with necrotic eschar skin and infected wound thereby underwent repair with debridement of infected necrotic eschar skin and fat.(b)(6) 2022 - patient was diagnosed with small bowel obstruction, intra-abdominal adhesion, recurrent incisional ventral hernia thereby underwent open repair with implant of biological mesh.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8287143
Report Number1213643-2019-00541
Device Sequence Number14050723
Product Code FTL
UDI-Device Identifier00801741016448
UDI-Public(01)00801741016448(17)180428(10)HUZD0177
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2018
Device Catalogue Number0010217
Device Lot NumberHUZD0177
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight99 KG